Texas, 2007

Heavy Snow and Winter Weather in Texas, April 7, 2007

April 7, 2007 · NWS LUB · 15 events in 15 counties and zones

A late season snowstorm struck the South Plains region of west Texas during Easter weekend. Snow accumulations ranged from a trace up to four inches across the region, with fifteen counties receiving at least one inch snow depths.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A late season snowstorm struck the South Plains region of west Texas during Easter weekend. Snow accumulations ranged from a trace up to four inches across the region, with fifteen counties receiving at least one inch snow depths. |More than sixty vehicular accidents were attributed to the snowstorm in Lubbock, including a thirteen car pile-up on west Loop 289. At least eight additional accidents occurred in the surrounding areas. No serious injuries were reported.

A list of reported snow accumulations were as follows: 4 inches at Aspermont (Stonewall County), 3 inches at Dickens (Dickens County), 3 inches at Happy (Swisher County), 3 inches at Levelland (Hockley County), 3 inches at Littlefield (Lamb County), 3 inches at Lubbock (Lubbock County), 2 inches at Farwell (Parmer County), 2 inches at Paducah (Cottle County), 1 inch at Floydada (Floyd County), 1 inch at Memphis (Hall County), 1 inch at Muleshoe (Bailey County), 1 inch at Morton (Cochran County), 1 inch at Post (Garza County), and 1 inch at Tahoka (Lynn County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 7, 3:00 AM CST, 2 hours earlier.

Area forecast discussion, Apr 7, 3:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
400 AM CDT SAT APR 7 2007

.SHORT TERM...
BROAD TROF TO REMAIN OVER THE EASTERN HALF OF THE NATION WITH UPPER
LOW SPINNING OVER THE GREAT LAKES THIS MORNING SLIDING EASTWARD INTO
THE NORTHERN NEW ENGLAND STATES TODAY AND TONIGHT WITH NUMEROUS
SHORTWAVES DROPPING DOWN OUT OF CANADA INTO THE PLAINS. TIGHTLY
WRAPPED LOW OVER SOUTHERN ARIZONA TO MOVE TO THE BIG BEND AREA BY
THIS EVENING. FAIRLY STRONG DISTURBANCE...LIGHTNING STRIKES OVER
SOUTHERN NEW MEXICO/FAR WEST TEXAS THIS MORNING...MOVING OUT AHEAD
OF THIS LOW IS ALREADY PRODUCING SOME BANDS OF PRECIPITATION OVER
EASTERN NEW MEXICO AND WEST TEXAS. WITH SNOW BEING REPORTED OVER A
FEW LOCATIONS AROUND THE AREA AND RADAR SHOWING BANDS OF
PRECIPITATION MOVING ACROSS THE HAVE INCREASE AREA OF SNOW ADVISORY
TO INCLUDE THE LUBBOCK AREA...MOVED AREA DOWN TWO ROWS OF COUNTIES.
NOT MUCH IN DIURNAL RANGE FOR TEMPERATURES EXPECTED TODAY WITH
SLIGHTLY COLDER TEMPERATURES FOR TONIGHT. AS MOST OF THE REGION WILL
HAVE A FREEZE THIS MORNING HAVE CANCELED THE FREEZE WATCH FOR
TONIGHT AND ISSUED A FREEZE WARNING FOR TONIGHT TO INCLUDE COUNTIES
OVER THE SOUTHER LOW ROLLING PLAINS WHERE TEMPERATURES ARE STILL IN
THE MID 30S AND WHERE THEY MAY NOT GET TO FREEZING THIS MORNING.

.LONG TERM...
STREAMING VORTICITY IN NORTHWEST FLOW CONTINUING OVER THE AREA INTO
SUNDAY FOLLOWING LOW TO THE EAST. PRECIPITATION CHANCES DECLINING
BUT WITH MOIST AIRMASS AND UPSLOPE WILL RETAIN CHANCE THROUGH THE
DAY SUNDAY. COLUMN STILL EXPECTED TO WARM...HOWEVER...WITH LIQUID
FAVORED BY AFTERNOON.

THE NEXT LOW CURRENTLY APPROACHING SOUTHERN OREGON COAST WILL MOVE
RAPIDLY TO THE SOUTHEAST APPROACHING OUR AREA EARLY MONDAY. WAVE
EXPECTED TO OPEN AND WEAKEN...BUT MAY YET BE ABLE TO PRODUCE LIGHT
PRECIPITATION THROUGH EARLY MONDAY IN MOIST UPSLOPE SOUTHEAST FLOW.
SOMEWHAT CONCERNED THAT RAIN CHANCES MAY NEED TO BE EXTENDED FURTHER
INTO MONDAY...BUT WILL SIDE WITH ACCELERATING TRENDS OF THIS LOW FOR
NOW KEEPING BULK OF DAY DRY. UPSLOPE CONDITIONS EARLY MONDAY MORNING
MAY ALLOW FOG AND WITH AIRMASS STILL COOL ACROSS NORTH-CENTRAL AND
NORTHWEST ZONES COULD STILL HAVE FREEZING DRIZZLE OR LIGHT FREEZING
RAIN IN SPOTS. HAVE COOLED MONDAY A BIT MORE OVER MOST OF THE AREA.

PATTERN EXPECTED TO REMAIN PROGRESSIVE INTO TUESDAY WITH ANOTHER
VIGOROUS SYSTEM PASSING TO THE NORTH...LEADING TO WARMING AND
MODERATELY WINDY OR BREEZY CONDITIONS. WEAK FRONT STILL EXPECTED
TUESDAY NIGHT ALTHOUGH LEE-TROUGHING QUICKLY SHOULD RE-ESTABLISH
OVER SOUTHERN PLAINS ON WEDNESDAY IN ADVANCE OF ANOTHER STRONGER LOW
APPROACHING THURSDAY. THIS SYSTEM LOOKING MORE AND MORE LIKE CLASSIC
SOUTHERN PLAINS WIND STORM LATE THURSDAY INTO FRIDAY AND CERTAINLY
NEEDS CLOSE WATCHING.  MCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        29  23  42  31  70 /  80  70  50  20  10
TULIA         29  23  37  31  63 /  80  60  50  20  10
PLAINVIEW     30  24  40  33  64 /  80  60  50  20  10
LEVELLAND     31  24  45  34  71 /  70  60  40  20  10
LUBBOCK       31  25  44  36  67 /  80  60  50  20  10
BROWNFIELD    31  25  48  38  72 /  70  60  40  20  10
CHILDRESS     34  27  41  34  62 /  80  60  50  20  10
SPUR          32  26  43  37  65 /  80  50  50  20  10
ASPERMONT     35  28  45  36  66 /  80  50  50  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 7 PM THIS EVENING TO 9 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: TXZ037-038-043-044.

FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: TXZ021>042.

SNOW ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ021>024-027>030-033>036.

&&

08/05
Hazardous weather outlook, Apr 7, 4:53 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
553 AM CDT SAT APR 7 2007

TXZ021>044-081100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
553 AM CDT SAT APR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER

SNOW ACCUMULATIONS FROM ONE TO THREE INCHES ARE EXPECTED TODAY AND
TONIGHT ACROSS THE SOUTHWEST PANHANDLE...AND THE WESTERN AND
CENTRAL SOUTH PLAINS. A FEW HIGHER TOTALS MAY OCCUR MAINLY ACROSS
THE NORTHWESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE. SNOW
ADVISORIES ARE IN EFFECT UNTIL EARLY THIS AFTERNOON FOR THIS
REGION. FREEZING CONDITIONS WILL CONTINUE AS WELL...WITH A FREEZE
WARNING REMAINING IN EFFECT THIS MORNING FOR MOST OF THE AREA
EXCEPT THE SOUTHERN ROLLING PLAINS. SLIGHTLY COLDER TEMPERATURES
ARE EXPECTED FOR ALL AREAS TONIGHT...AND A FREEZE WARNING WILL BE
IN EFFECT FOR THE SOUTHERN ROLLING PLAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A THREAT OF ACCUMULATING SNOW WILL CONTINUE SUNDAY MORNING WITH
SNOW AMOUNTS UP TO AN INCH POSSIBLE. ICY OR SLUSHY ROADS ARE POSSIBLE
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter weather, 1 heavy snow. Local standard time, as filed.

Heavy Snow, Stonewall

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Stonewall forecast zone
Reported by
Law Enforcement
Coordinates
33.179, -100.253 (the zone’s center; the record gives no point)

A late season snowstorm struck the South Plains region of west Texas during Easter weekend. Snow accumulations ranged from a trace up to four inches across the region, with fifteen counties receiving at least one inch snow depths. |More than sixty vehicular accidents were attributed to the snowstorm in Lubbock, including a thirteen car pile-up on west Loop 289. At least eight additional accidents occurred in the surrounding areas. No serious injuries were reported.

A list of reported snow accumulations were as follows: 4 inches at Aspermont (Stonewall County), 3 inches at Dickens (Dickens County), 3 inches at Happy (Swisher County), 3 inches at Levelland (Hockley County), 3 inches at Littlefield (Lamb County), 3 inches at Lubbock (Lubbock County), 2 inches at Farwell (Parmer County), 2 inches at Paducah (Cottle County), 1 inch at Floydada (Floyd County), 1 inch at Memphis (Hall County), 1 inch at Muleshoe (Bailey County), 1 inch at Morton (Cochran County), 1 inch at Post (Garza County), and 1 inch at Tahoka (Lynn County).

Winter Weather, Parmer

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Parmer forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Winter Weather, Swisher

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Swisher forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Winter Weather, Hall

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Hall forecast zone
Reported by
Law Enforcement
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Winter Weather, Bailey

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Bailey forecast zone
Reported by
Law Enforcement
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Winter Weather, Lamb

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Lamb forecast zone
Reported by
Law Enforcement
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Winter Weather, Floyd

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Floyd forecast zone
Reported by
Law Enforcement
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Winter Weather, Cottle

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Cottle forecast zone
Reported by
Law Enforcement
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Winter Weather, Cochran

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Cochran forecast zone
Reported by
Law Enforcement
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Winter Weather, Hockley

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Hockley forecast zone
Reported by
Law Enforcement
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Winter Weather, Lubbock

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Lubbock forecast zone
Property damage
$300,000
Reported by
Law Enforcement
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Winter Weather, Crosby

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Crosby forecast zone
Reported by
Law Enforcement
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Winter Weather, Dickens

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Dickens forecast zone
Reported by
Law Enforcement
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

Winter Weather, Lynn

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Lynn forecast zone
Reported by
Law Enforcement
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

Winter Weather, Garza

When
April 7, 5:00 AM CST to 6:00 PM CST
Where
Garza forecast zone
Reported by
Law Enforcement
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27830, 27835, 27837, 27838, 27839, 27840, 27841, 27842, 27843, 27844, 27845, 27846, 27847, 27848, 27849.